Minnesota, 2008Tornadoes and Hail in Minnesota, May 25, 2008
May 25, 2008 · NWS MPX · 96 events in 14 counties and zones
A cold front was the catalyst for numerous reports of severe weather on this date.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 20
- Property damage
- $26 million
- Crop damage
- None recorded
- Events
- 96
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front was the catalyst for numerous reports of severe weather on this date.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 25, 5:49 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, May 25, 5:49 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 AM CDT SUN MAY 25 2008
.DISCUSSION...
FORECAST CONCERN NEAR TERM IS SEVERE CONVECTIVE POTENTIAL.
SCATTERED CONVECTION EXITING EASTERN CWA NOW...TIED INTO THE
INFLUX OF INSTABILITY/K INDEX GRADIENT MOVING EAST. 06Z MODELS
TREND REDEVELOPMENT OVER SOUTHWEST MN...AHEAD OF WARM FRONT BY 12Z
TODAY...THEN TRACK IT NORTHEAST TOWARD EC MN BY 18Z. 00Z 4KM NMM
WRF REFLECTIVITY DEVELOPED THE ACTIVITY TO THE SOUTHWEST BUT ROAD
IT EAST ALONG THE MN IA BORDER IN THE MORNING...WITH VERY LITTLE
REDEVELOPMENT WITH FROPA. WILL CONTINUE CURRENT TREND OF SEVERE
POTENTIAL INCREASING BY NOON OVER THE AREA. THIS WOULD BE ELEVATED
HAIL THREAT. STRATUS DEVELOPED AHEAD OF WARM FRONT/DEVELOP SFC LOW
REFLECTION TO THE SOUTHWEST OF THE AREA. THIS WILL BE HARD PRESSED
TO BURN OFF...ESPECIALLY TO THE EAST...AHEAD OF SURFACE BOUNDARY.
WILL HAVE VERY UNSTABLE AIRMASS IN PLACE AS FRONT RIDES EAST...IF
BREAKS IN THE LOW CLOUDS DEVELOP. RIGHT ENTRANCE REGION OF UPPER
LEVEL JET WILL BE OVER THE MN REGION AND COMBINED WITH ASCENT
GIVEN BY THE HEIGHT FALLS AS NRN PLAINS LOW SHIFTS EWD SHOULD BE
ENOUGH TO GENERATE SCT CONVECTION ALONG BOUNDARY. WILL HAVE TO
WATCH ANY ATTENDANT MID LEVEL SHORT WAVE...WILL AFFECT TIMING OF
SEVERE CONVECTION. WILL CONTINUE SEVERE WEATHER TREND FOR THE
AFTERNOON AND EARLY EVENING HOURS FROM CENTRAL MN TO WC WI. LARGE
HAIL AND STRONG WINDS WILL BE MAIN THREATS...ALTHOUGH AN ISOLATED
TORNADO WILL BE POSSIBLE...MAINLY OVER WC WI LATE AFTERNOON/EVENING.
MAIN ACTIVITY SHOULD BE EXITING INTO WI AFTER 00Z MON. SHOULD SEE
GOOD WARMING AS LOW CLOUDS CLEAR WITH SFC BOUNDARY. WILL CONTINUE
THE 80-85F TEMPERATURES TO THE SOUTHWEST.
AFTER THAT...FRONT SAGS SOUTH OF THE AREA FOR MONDAY. STILL SLGT
CHANCE POPS IN WRAPAROUND COLD AIR OVER THE NORTHEAST CWA.
OTHERWISE...COOLER AND DRY THROUGH WEDNESDAY. COULD SEE SOME FROST
POTENTIAL NORTHEAST CWA. MENTIONED SOME PATCHY FROST FOR NOW.
WARMER AIR RETURNS FOR THURSDAY ON THE BACKSIDE OF THE COLD
SURFACE HIGH. COULD SEE CLOUDS LIFTING INTO WESTERN MN THU
AFTERNOON...WITH SOME LIGHT SHOWERS POSSIBLE. POPS STILL LOW SO
WILL LEAVE GOING TREND OF POPS THURSDAY NIGHT.
&&
.AVIATION.../12Z TAF ISSUANCE/
LOW LEVEL STRATUS HAS PUSHED UP FROM IOWA OVER MOST OF MINNESOTA
TAF SITES IN ADVANCE OF A SURFACE TROUGH OVER THE EASTERN DAKOTAS.
THE 11-3.9 MICRON SPLIT WINDOW CHANNEL SHOWS THIS EXPANDING AREA
OF STRATUS FAIRLY WELL. STILL...SHRF OUTPUT SHOWS EXPLOSIVER CAPE
GROWTH AFTER 18Z TODAY OVER EASTERN MN INTO WESTERN WISCONSIN SO
STRONG TO SEVERE CONVECTION APPEARS LIKELY. WE HIT KEAU EXTRA HARD
WITH LESSER CONVECTIVE INTENSITY FOR SITES FURTHER WEST.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, May 25, 3:04 AM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
404 AM CDT SUN MAY 25 2008
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
261200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
404 AM CDT SUN MAY 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL..INTO SOUTH CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON AND EVENING.
THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE FOUND
GENERALLY EAST OF A LINE FROM ST CLOUD TO NEW ULM. ANYTIME DURING
THE AFTERNOON...THE SEVERE WEATHER POTENTIAL WILL BE GREATEST IN
MINNESOTA. THIS SHOULD SHIFT EAST INTO WEST CENTRAL WISCONSIN BY
6 PM. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...ALONG WITH AN
ISOLATED TORNADO...ESPECIALLY OVER WEST CENTRAL WISCONSIN LATE
AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS RETURN TO THE FORECAST THURSDAY NIGHT AND CONTINUE
INTO SATURDAY AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH
THE REGION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF THE AREA
THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 25, 7:31 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
831 AM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM HAIL 2 WNW APPLETON 45.22N 96.06W
05/25/2008 E0.88 INCH SWIFT MN TRAINED SPOTTER
&&
TRHEvent by event
86 hail, 5 tornado, 5 thunderstorm wind. Local standard time, as filed.
Hail, Swift
- When
- May 25, 7:31 AM CST
- Where
- Swift County, 2.39 mi NW of Appleton
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.220, -96.060
Hail, Chippewa
- When
- May 25, 7:38 AM CST
- Where
- Chippewa County, 1.2 mi SE of Milan
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 45.110, -95.910
Hail, Kandiyohi
- When
- May 25, 8:23 AM CST
- Where
- Kandiyohi County, 5.59 mi WNW of New London
- Measured
- 1.5 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 45.340, -95.050
Hail reported at Sibley State Park.
Hail, Stearns
- When
- May 25, 8:50 AM CST
- Where
- Stearns County, 2.79 mi ESE of St Martin
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.480, -94.630
Hail, Stearns
- When
- May 25, 9:00 AM CST
- Where
- Stearns County, Cold Spg
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.450, -94.430
Hail, Stearns
- When
- May 25, 9:05 AM CST
- Where
- Stearns County, 0.69 mi N of Cold Spg
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.460, -94.430
Hail, Stearns
- When
- May 25, 9:05 AM CST
- Where
- Stearns County, 0.48 mi W of Rockville
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.470, -94.340
Hail, Stearns
- When
- May 25, 9:13 AM CST
- Where
- Stearns County, 0.48 mi E of St Joseph
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.570, -94.320
Hail, Stearns
- When
- May 25, 9:15 AM CST
- Where
- Stearns County, Waite Park
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.550, -94.220
Hail, Stearns
- When
- May 25, 9:15 AM CST
- Where
- Stearns County, St Cloud
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 45.570, -94.170
Hail, Stearns
- When
- May 25, 9:25 AM CST
- Where
- Stearns County, 1.38 mi S of St Cloud
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.550, -94.170
Hail, Benton
- When
- May 25, 9:27 AM CST to 9:29 AM CST
- Where
- Benton County, 0.69 mi S of Sauk Rapids
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 45.590, -94.170
Hail, Mille Lacs
- When
- May 25, 9:55 AM CST
- Where
- Mille Lacs County, 1.19 mi SW of Milaca Muni Arpt
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 45.760, -93.650
Hail, Mille Lacs
- When
- May 25, 9:55 AM CST
- Where
- Mille Lacs County, Pease
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 45.700, -93.650
Hail, Mille Lacs
- When
- May 25, 9:55 AM CST
- Where
- Mille Lacs County, 1 mi E of Milaca
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.730, -93.609
Hail, Mille Lacs
- When
- May 25, 10:02 AM CST
- Where
- Mille Lacs County, 0.69 mi N of Bock
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.790, -93.550
Hail, Anoka
- When
- May 25, 10:04 AM CST
- Where
- Anoka County, 0.97 mi W of St Francis
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.400, -93.390
Hail, Isanti
- When
- May 25, 10:05 AM CST
- Where
- Isanti County, 1.61 mi WSW of West Pt
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.560, -93.430
Hail, Kandiyohi
- When
- May 25, 1:55 PM CST
- Where
- Kandiyohi County, 1.19 mi NE of Atwater
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.140, -94.780
Hail, Stearns
- When
- May 25, 2:24 PM CST to 2:30 PM CST
- Where
- Stearns County, 0.69 mi S of Kimball
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.310, -94.300
Hail, Wright
- When
- May 25, 2:35 PM CST
- Where
- Wright County, 1.19 mi NW of Annandale
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.280, -94.150
Hail, Wright
- When
- May 25, 2:36 PM CST
- Where
- Wright County, 1.62 mi SE of Annandale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.254, -94.105
Highway 55 and Kennedy Ave.
Hail, Wright
- When
- May 25, 2:36 PM CST to 2:44 PM CST
- Where
- Wright County, Annandale
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.270, -94.130
Approximately 800 homes in and around Annandale were damaged due to hail, according to Dwight Gunnarson, general manager of Huber Construction Co., which was tasked for repairing many of the damaged homes. Information provided by the Annandale Advocate newspaper.
Hail, Wright
- When
- May 25, 2:39 PM CST
- Where
- Wright County, 1.61 mi WSW of Annandale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.260, -94.160
Hail, Wright
- When
- May 25, 2:40 PM CST
- Where
- Wright County, 3.14 mi ESE of Annandale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.254, -94.069
Hail, Sherburne
- When
- May 25, 2:48 PM CST
- Where
- Sherburne County, Big Lake
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.330, -93.770
Hail, Wright
- When
- May 25, 2:49 PM CST
- Where
- Wright County, 0.85 mi NW of Maple Lake
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.240, -94.010
Hail, Wright
- When
- May 25, 2:49 PM CST
- Where
- Wright County, 3.58 mi SW of Silver Creek
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.290, -94.040
Hail, Wright
- When
- May 25, 2:50 PM CST to 2:55 PM CST
- Where
- Wright County, 3.99 mi ENE of Maple Lake Muni Arpt
- Measured
- 3.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.260, -93.910
Several homes damaged in the area.
Hail, Wright
- When
- May 25, 2:50 PM CST
- Where
- Wright County, 2.54 mi NW of Maple Lake
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.260, -94.030
Hail, Wright
- When
- May 25, 2:52 PM CST
- Where
- Wright County, 1.26 mi NE of Annandale
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.283, -94.111
Hail, Wright
- When
- May 25, 2:53 PM CST
- Where
- Wright County, 0.97 mi E of Monticello
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.300, -93.800
Hail, Wright
- When
- May 25, 2:57 PM CST
- Where
- Wright County, 3.72 mi WSW of Silver Creek
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.291, -94.045
Just north of the intersection of County Roads 7 and 39.
Hail, Wright
- When
- May 25, 2:58 PM CST
- Where
- Wright County, 4 mi ESE of Maple Lake
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.208, -93.924
Hail, Wright
- When
- May 25, 3:00 PM CST
- Where
- Wright County, 1.19 mi SE of Buffalo
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.170, -93.880
Hail, Wright
- When
- May 25, 3:00 PM CST to 3:11 PM CST
- Where
- Wright County, 0.49 mi W of Monticello to 3.19 mi SE of Monticello
- Measured
- 3.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.300, -93.830
Widespread damage to houses and vehicles.
Hail, Wright
- When
- May 25, 3:03 PM CST
- Where
- Wright County, 2.13 mi NNE of Buffalo Muni Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.200, -93.840
Hail, Wright
- When
- May 25, 3:04 PM CST
- Where
- Wright County, 1.19 mi NW of Buffalo Muni Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.180, -93.870
Hail, Sherburne
- When
- May 25, 3:05 PM CST
- Where
- Sherburne County, 4.84 mi ENE of Big Lake
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.351, -93.675
At the intersection of County Roads 79 and 15.
Hail, Sherburne
- When
- May 25, 3:08 PM CST
- Where
- Sherburne County, Big Lake
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 45.330, -93.770
Hail, Sherburne
- When
- May 25, 3:09 PM CST
- Where
- Sherburne County, 2.13 mi NNE of Elk River
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.330, -93.570
Hail, Sherburne
- When
- May 25, 3:09 PM CST
- Where
- Sherburne County, 2.93 mi NNE of Big Lake
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.370, -93.750
Hail, Sherburne
- When
- May 25, 3:14 PM CST
- Where
- Sherburne County, 0.84 mi SE of Elk River
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.290, -93.570
Hail, Wright
- When
- May 25, 3:15 PM CST
- Where
- Wright County, 4.13 mi WNW of Otsego
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.300, -93.680
Hail, Wright
- When
- May 25, 3:15 PM CST to 3:20 PM CST
- Where
- Wright County, 2.54 mi NW of Albertville
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.260, -93.700
Hail, Stearns
- When
- May 25, 3:20 PM CST
- Where
- Stearns County, 5.57 mi NE of Fairhaven
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.370, -94.130
Hail, Wright
- When
- May 25, 3:20 PM CST
- Where
- Wright County, 1.62 mi ESE of Albertville
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.220, -93.640
Hail, Wright
- When
- May 25, 3:20 PM CST
- Where
- Wright County, 1.33 mi ESE of Albertville
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.224, -93.644
Hail, Wright
- When
- May 25, 3:22 PM CST
- Where
- Wright County, 1.95 mi SSE of Otsego
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.252, -93.591
Hail, Wright
- When
- May 25, 3:22 PM CST
- Where
- Wright County, 1.5 mi SE of Otsego
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.265, -93.578
Hail, Anoka
- When
- May 25, 3:24 PM CST
- Where
- Anoka County, 1.19 mi NW of Ramsey
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.260, -93.450
Hail, Anoka
- When
- May 25, 3:30 PM CST
- Where
- Anoka County, 1.19 mi SE of Ramsey
- Measured
- 3 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.240, -93.410
Hail, Anoka
- When
- May 25, 3:30 PM CST to 3:35 PM CST
- Where
- Anoka County, 2.06 mi ESE of Cedar
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.260, -93.330
Hail, Anoka
- When
- May 25, 3:33 PM CST
- Where
- Anoka County, 1.38 mi S of Cedar
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.250, -93.370
Hail, Sherburne
- When
- May 25, 3:33 PM CST
- Where
- Sherburne County, 3.8 mi SSE of Orrock
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.397, -93.730
Tornado, Anoka
- When
- May 25, 3:35 PM CST to 3:47 PM CST
- Where
- Anoka County, 2.29 mi NNW of Coon Rapids to Blaine
- Rating
- EF1
- Path length
- 6 mi
- Path width
- 100 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $700,000
- Reported by
- NWS Storm Survey
- Coordinates
- 45.200, -93.340
Tornado touched down in the northeast corner of the intersection of Highway 10 and Main Street, and moved southeast. It lifted off in central Blaine, near the TPC Golf Club, just east of Highway 65 and north of 109th Avenue. Numerous trees were toppled or snapped, and some roof damage was also detected. One home was pushed off its foundation. A number of sheds and garages were destroyed. Two people in the parking lot at Kohl's in the Riverdale Village Shopping Center in Coon Rapids were picked up and blown over by the tornadic winds. In Blaine, one of the hardest hit areas was 118th Avenue, where extensive damage was incurred to several roofs, residential siding, and garages in the area. Several reports of damage were provided by the Coon Rapids Herald, the Blaine and Spring Lake Park Sun Focus, and other local newspapers.
Hail, Anoka
- When
- May 25, 3:38 PM CST
- Where
- Anoka County, East Bethel
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.330, -93.230
Hail, Wright
- When
- May 25, 3:40 PM CST
- Where
- Wright County, Maple Lake
- Measured
- 0.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 45.230, -94.000
Hail, Wright
- When
- May 25, 3:49 PM CST
- Where
- Wright County, 1.69 mi NE of Buffalo Muni Arpt
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.190, -93.830
Hail, Anoka
- When
- May 25, 3:51 PM CST
- Where
- Anoka County, 1.38 mi S of Lake Netta
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.260, -93.200
Hail, Washington
- When
- May 25, 3:54 PM CST
- Where
- Washington County, 1.38 mi S of Forest Lake
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.260, -92.980
Tornado, Anoka
- When
- May 25, 3:55 PM CST to 3:58 PM CST
- Where
- Anoka County, 0.71 mi NNW of Centerville to 1.59 mi ENE of Centerville
- Rating
- EF3
- Path length
- 1.61 mi
- Path width
- 220 yd
- Continued into
- Washington, Mn (MPX)
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 45.180, -93.053
The tornado touched down on the eastern side of Lino Lakes, at the eastern shore of Peltier Lake. The tornado felled trees and lifted boat docks, then tracked east and crossed Interstate 35E. As this occurred, a few barns, grain bins, and silos were damaged. The tornado then intensified as it moved into northwestern Washington County and a subdivision (Creekview Preserve), about two miles north of downtown Hugo. It was at this point (around 16:01), that the twister caused EF-3 damage. The tornado dissipated in the eastern portion of Hugo, just north of Irish Avenue and 140th Street. Seven hundred and ninety four homes, including mobile homes, were affected by the storm in some way. A total of 91 homes sustained minor structural damage, numerous broken windows, and damage to small sections of roof. Twenty seven homes were destroyed, totally collapsed, or not economically feasible to repair. A two year old boy in Washington County (see corresponding entry) died after being blown out of the first floor of his home in Creekview Preserve. A 62 year old woman in Washington County died an indirect death due to a heart attack during cleanup in Hugo a few days later. Some important information provided by the Pioneer Press, Star Tribune, and other local newspapers.
Tornado, Washington
- When
- May 25, 3:58 PM CST to 4:05 PM CST
- Where
- Washington County, 1.16 mi WNW of Hugo to 2.69 mi NNW of Withrow
- Rating
- EF3
- Path length
- 4.35 mi
- Path width
- 220 yd
- Deaths
- 1 direct, 1 indirect
- Injuries
- 17 direct, 1 indirect
- Property damage
- $25 million
- Reported by
- NWS Storm Survey
- Coordinates
- 45.179, -93.020
The tornado touched down on the eastern side of Lino Lakes, at the eastern shore of Peltier Lake. The tornado felled trees and lifted boat docks, then tracked east and crossed Interstate 35E. As this occurred, a few barns, grain bins, and silos were damaged. The tornado then intensified as it moved into northwestern Washington County and a subdivision (Creekview Preserve), about two miles north of downtown Hugo. It was at this point (around 16:01), that the twister caused EF-3 damage. The tornado dissipated in the eastern portion of Hugo, just north of Irish Avenue and 140th Street. Seven hundred and ninety four homes, including mobile homes, were affected by the storm in some way. A total of 91 homes sustained minor structural damage, numerous broken windows, and damage to small sections of roof. Twenty seven homes were destroyed, totally collapsed, or not economically feasible to repair. A two year old boy died after being blown out of the first floor of his home in Creekview Preserve. A 62 year old woman died an indirect death when she suffered a heart attack during cleanup in Hugo a few days later. Some important information provided by the Pioneer Press, Star Tribune, and other local newspapers.
Hail, Anoka
- When
- May 25, 4:00 PM CST
- Where
- Anoka County, 0.85 mi NE of Lino Lakes
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.180, -93.110
Hail, Wright
- When
- May 25, 4:00 PM CST
- Where
- Wright County, 7.5 mi E of Buffalo
- Measured
- 2 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.180, -93.746
Hail, Wright
- When
- May 25, 4:00 PM CST
- Where
- Wright County, St Michael
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.220, -93.680
Hail, Wright
- When
- May 25, 4:00 PM CST
- Where
- Wright County, 1.33 mi ESE of Albertville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.224, -93.644
Vehicle and roof damage also reported.
Hail, Chisago
- When
- May 25, 4:02 PM CST
- Where
- Chisago County, 4.02 mi S of Lindstrom
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.322, -92.850
Hail, Washington
- When
- May 25, 4:03 PM CST
- Where
- Washington County, 0.84 mi SE of Forest Lake
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.270, -92.970
Hail, Sherburne
- When
- May 25, 4:03 PM CST
- Where
- Sherburne County, 1.49 mi WNW of Elk River
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.307, -93.609
Hail, Hennepin
- When
- May 25, 4:10 PM CST
- Where
- Hennepin County, Rogers
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.200, -93.570
Tornado, Washington
- When
- May 25, 4:10 PM CST to 4:12 PM CST
- Where
- Washington County, 2.73 mi WSW of Marine on St Croix to 1.97 mi SW of Marine on St Croix
- Rating
- EF0
- Path length
- 1.04 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 45.184, -92.831
Hundreds of trees were damaged at the Warner Nature Reserve. Park building slightly damaged by falling tree.
Hail, Anoka
- When
- May 25, 4:11 PM CST
- Where
- Anoka County, Anoka
- Measured
- 3 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.200, -93.400
Hail, Anoka
- When
- May 25, 4:12 PM CST
- Where
- Anoka County, 1.19 mi SE of Ramsey
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.240, -93.410
Hail, Washington
- When
- May 25, 4:14 PM CST
- Where
- Washington County, 2.53 mi WNW of Scandia
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.260, -92.870
Thunderstorm Wind, Washington
- When
- May 25, 4:15 PM CST
- Where
- Washington County, Scandia
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.250, -92.820
Several large trees damaged, including one 40 foot evergreen tree uprooted. Minor roof damage also incurred to barn. Damage occurred on Highway 97 approximately 2 miles West of Hwy. 95.
Hail, Anoka
- When
- May 25, 4:15 PM CST
- Where
- Anoka County, 1.03 mi NE of Ramsey
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 45.259, -93.413
Hail, Hennepin
- When
- May 25, 4:15 PM CST
- Where
- Hennepin County, Champlin
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.200, -93.400
Tornado, Washington
- When
- May 25, 4:15 PM CST to 4:16 PM CST
- Where
- Washington County, 0.64 mi ENE of Marine on St Croix to 0.83 mi ENE of Marine on St Croix
- Rating
- EF0
- Path length
- 0.19 mi
- Path width
- 50 yd
- Continued into
- St. Croix, Wi (MPX)
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 45.204, -92.768
The tornado developed in the northern edge of Marine on St. Croix. It crossed the St. Croix River, and marched into St. Croix County and then Polk County. It dissipated 3.5 miles southwest of East Farmington in Polk County. Damage from the tornado included a few hundred trees felled, with several homes damaged by falling trees in Marine on St. Croix.
Hail, Anoka
- When
- May 25, 4:20 PM CST
- Where
- Anoka County, 0.97 mi E of Anoka
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.200, -93.380
Coon Rapids Blvd. and Main St.
Thunderstorm Wind, Anoka
- When
- May 25, 4:20 PM CST
- Where
- Anoka County, 2.81 mi SSE of Cedar
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.230, -93.358
Large tree downed on power line in the 3600 block of 143rd Ave. Trees were toppled on power lines in the 14200 block of Underclift St NW. Both locations were in Andover.
Hail, Anoka
- When
- May 25, 4:22 PM CST
- Where
- Anoka County, Spring Lake Park
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.120, -93.230
Hail, Anoka
- When
- May 25, 4:25 PM CST
- Where
- Anoka County, 0.73 mi W of Lexington
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.129, -93.265
At Northtown Shopping Center in the southwest corner of Blaine.
Thunderstorm Wind, Hennepin
- When
- May 25, 4:25 PM CST
- Where
- Hennepin County, 1.4 mi WNW of Brooklyn Park
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 45.128, -93.356
At Highway 610 and Zane Ave.
Hail, Anoka
- When
- May 25, 4:28 PM CST
- Where
- Anoka County, 0.72 mi E of Lexington
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.132, -93.235
Occurred at Hwy. 10 and Hwy 65 in Blaine.
Thunderstorm Wind, Hennepin
- When
- May 25, 4:31 PM CST
- Where
- Hennepin County, 2.53 mi SSE of South Minneapolis
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.934, -93.258
Outflow from thunderstorms in northern Hennepin County caused large trees and branches to go down just south of Powderhorn Park in the southern portion of Minneapolis.
Hail, Washington
- When
- May 25, 4:32 PM CST
- Where
- Washington County, 2.8 mi ESE of Forest Lake
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.260, -92.930
Hail, Anoka
- When
- May 25, 4:34 PM CST
- Where
- Anoka County, 1.19 mi SE of Circle Pines
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.140, -93.150
Hail, Anoka
- When
- May 25, 4:35 PM CST
- Where
- Anoka County, 0.49 mi W of Lino Lakes
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.170, -93.130
Hail, Washington
- When
- May 25, 4:38 PM CST
- Where
- Washington County, 0.85 mi NE of Hugo
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.180, -92.990
Hail, Anoka
- When
- May 25, 4:42 PM CST
- Where
- Anoka County, 0.98 mi ESE of Centerville
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.163, -93.033
At Interstate 35E and County Road 14.
Hail, Washington
- When
- May 25, 4:43 PM CST
- Where
- Washington County, 4.78 mi NE of Hugo
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.210, -92.920
Hail, Washington
- When
- May 25, 4:45 PM CST
- Where
- Washington County, 2.33 mi S of Hugo
- Measured
- 2 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.136, -93.000
Thunderstorm Wind, Ramsey
- When
- May 25, 4:45 PM CST
- Where
- Ramsey County, 2.07 mi ESE of St Paul
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.960, -93.110
Outflow from thunderstorms in northeastern Ramsey County caused a few trees to be downed at University and Marion near the state capitol.
Hail, Ramsey
- When
- May 25, 4:47 PM CST
- Where
- Ramsey County, 1.12 mi SSW of White Bear Lake
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.065, -93.027
At Highway 61 and Otter Lake Rd.
Hail, Washington
- When
- May 25, 4:51 PM CST
- Where
- Washington County, 1.19 mi SE of Copas
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.220, -92.760
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, May 25, 20089 deaths · 70 injured · $102 million · EF5 · 115 events
- Tornadoes and Flash Flooding in Iowa, May 25 to 26, 20084 injured · $2.8 million · EF3 · 46 events
- Tornadoes and Hail in Texas, May 25, 2008$630,000 · EF0 · 83 events
- Tornadoes and Hail in Wisconsin, May 25, 2008$200,000 · EF0 · 44 events
- Flash Flooding and Hail in Kansas, May 25, 2008$1.2 million · 1 in hail · 5 events
- Tornado and Hail in Wisconsin, May 25, 2008$250,000 · EF0 · 23 events
- Dust Storm and Hail in Texas, May 25, 2008$355,000 · 1.75 in hail · 12 events
- Flash Flooding and Hail in Missouri, May 25 to 26, 2008$154,000 · 1.75 in hail · 27 events
- Hail and Damaging Wind in Nebraska, May 25, 2008$335,000 · 1.25 in hail · 6 events
- Hail and Damaging Winds in Wisconsin, May 25, 2008$147,000 · 1 in hail · 18 events
- Hail and Lightning Strike in Wisconsin, May 25, 2008$200,000 · 0.88 in hail · 7 events
- Flash Flooding and Hail in Illinois, May 25 to 26, 2008$62,000 · 1.75 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99812, 99813, 99814, 99815, 107556, 99853, 99854, 99855, 99856, 105230, 99859, 99858, 99861, 105231, 107548, 99865, 99862, 99864, 99866, 99869, 99870, 99872, 99873, 99874, 110154, 107527, 99877, 99878, 99879, 99880, 99881, 99882, 99883, 99884, 99875, 99886, 99887, 99889, 110161, 99892, and more.